Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 32, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Nov 30, 2008, 4:00 AM CST for 26 counties in Texas. It took effect at Nov 30, 2008, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2008, 4:00 AM CST (10:00 UTC)
- In effect from
- Nov 30, 2008, 12:00 PM CST
- Expired
- Nov 30, 2008, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
All 26 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Medina County, TX, Travis County, TX, Uvalde County, TX, Williamson County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 17 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.0 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1516 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEWX 301000 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 400 AM CST SUN NOV 30 2008 ...A RED FLAG WARNING IS IN EFFECT SUNDAY AFTERNOON OVER THAT PORTION OF SOUTH CENTRAL TEXAS EAST OF A LINE FROM JUST WEST OF LLANO TO VANDERPOOL AND UVALDE...FOR VERY DRY AND BREEZY CONDITIONS. .A VERY STRONG POLAR JET ALOFT WILL MIX DOWN VERY DRY AIR TO THE SURFACE THIS AFTERNOON PRODUCING GUSTY NORTH TO NORTHWEST WINDS OF 15 TO 20 MPH WITH RELATIVE HUMIDITIES PLUMMETING INTO THE TEENS TO LOWER 20S ACROSS THE RED FLAG WARNING AREA. TXZ171>173-186>194-203>209-219>225-301800- /O.NEW.KEWX.FW.W.0032.081130T1800Z-081201T0000Z/ LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO- HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE- CALDWELL-FAYETTE-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT- LAVACA- 400 AM CST SUN NOV 30 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. A COMBINATION OF GUSTY NORTH TO NORTHWEST WINDS OF 15 TO 20 MPH WITH RELATIVE HUMIDITIES PLUMMETING INTO THE TEENS TO LOWER 20S HAS PROMPTED THIS RED FLAG WARNING. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Nov 29, 11:28 PM CST, 4 hours 32 minutes earlier.
Area forecast discussion, Nov 29, 11:28 PM CST, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1128 PM CST SAT NOV 29 2008 .AVIATION... VFR CONDITIONS FOR THE NEXT 24 HOURS AS A NWLY FLOW CONTINUES ALOFT AND DRY NWLY SURFACE WINDS OF 5 TO 15 KNOTS PREVAIL. && .PREV DISCUSSION... /ISSUED 1122 PM CST SAT NOV 29 2008/ UPDATE... TEMPS ACROSS THE EASTERN HILL COUNTRY APPROACHING THE FORECASTED LOWS. THUS HAVE LOWERED THE LOW TEMP FCST A COUPLE OF DEGREES. PREV DISCUSSION... /ISSUED 613 PM CST SAT NOV 29 2008/ AVIATION... A DRY NWLY FLOW ALOFT BEHIND THE UPPER TROF WILL RESULT IN DRY VFR CONDITIONS FOR THE NEXT 24 HOURS. NWLY SFC WINDS OF 5 TO 15 KNOTS WILL PREVAIL. PREV DISCUSSION... /ISSUED 315 PM CST SAT NOV 29 2008/ DISCUSSION... BREEZY NORTH WINDS WILL CONTINUE TO ADVECT THIS SECOND SURGE OF COLD AIR INTO THE REGION OVERNIGHT TONIGHT AND TOMORROW. WINDS WILL DECREASE DURING THE OVERNIGHT HOURS BEFORE GOOD MIXING TOMORROW MORNING HELPS THE NORTHWEST WINDS PICK BACK UP TO 15 TO 20 MPH THROUGH THE AFTERNOON. DESPITE MOSTLY SUNNY SKIES EXPECTED FOR SUNDAY...THE CAA WILL BE STRONG ENOUGH TO KEEP TEMPERATURES IN THE 60S TO NEAR 70...WHICH IS NEAR NORMAL FOR THE LAST DAY OF NOVEMBER. THE UPPER JET WILL SLOWLY PROGRESS EASTWARD THROUGHOUT THE DAY ALLOWING WINDS TO DECREASE AS PRESSURE GRADIENTS LOOSEN. THE LIGHTER WINDS AND CLEAR SKIES OVERNIGHT WILL ENABLE RADIATIONAL COOLING. TEMPERATURES WILL DROP TO NEAR FREEZING ACROSS THE HILL COUNTRY AND MID TO UPPER 30S ELSEWHERE ACROSS SOUTH CENTRAL TEXAS MONDAY MORNING. COOL NIGHTS AND MILD DAYS WILL CONTINUE THROUGH THE BEGINNING OF THE WEEK AS DRY NW-NLY FLOW PREVAILS. WARM CONDITIONS ARE EXPECTED ON TUESDAY AS RETURN FLOW BEGINNING LATE MONDAY PUSHES A WARM AND MOIST GULF AIRMASS BACK INTO THE REGION. TEMPERATURES WILL CLIMB INTO THE UPPER 70S TO NEAR 80 TUESDAY AFTERNOON. THE UNSEASONABLY WARM CONDITIONS WILL PERSIST THROUGH WEDNESDAY. WHILE MAX TEMPS ARE EXPECTED TO REACH VALUES OF TEN OR MORE DEGREES HIGHER THAN NORMAL FOR EARLY DECEMBER...NO NEW RECORDS ARE EXPECTED ATTM. WINDS WILL SHIFT TO THE NORTHWEST ON WEDNESDAY AS ANOTHER COLD FRONT SLIDES INTO THE REGION. THE CURRENT GFS SOLUTION IS A LITTLE FASTER THAN PREVIOUS RUNS...BUT IS ALSO IN FAIRLY GOOD AGREEMENT WITH OTHER MID-RANGE MODELS. SO...HAVE INDICATED NORTHERLY WINDS ARRIVING IN THE HILL COUNTRY BY LATE MORNING AND REACHING THE SOUTHERN COUNTIES LATE IN THE AFTERNOON. NOTICEABLY COOLER CONDITIONS ARE IN STORE ON THURSDAY WITH A GRADUAL WARMING TREND HEADING INTO THE WEEKEND AS WINDS SHIFT BACK TO THE SOUTHEAST. FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ON SUNDAY AS STRONG NORTHERLY WINDS PUSH DRY AIR INTO THE REGION. RELATIVE HUMIDITIES AND 20FT WINDS WILL APPROACH CRITICAL FIRE WEATHER VALUES DURING THE AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 46 66 39 65 43 / 0 0 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 42 66 35 66 39 / 0 0 0 0 0 DEL RIO INTL AIRPORT 44 70 39 70 41 / - 0 0 0 0 SAN ANTONIO INTL AIRPORT 45 68 38 69 40 / 0 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 13/01
Hazardous weather outlook, Nov 29, 11:00 AM CST, 17 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1100 AM CST SAT NOV 29 2008 TXZ171>173-183>194-202>209-217>225-228-301200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1100 AM CST SAT NOV 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE SUNDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.